Skip to Content

My brpther went to the E.R he took 120pills of tylonal pm what is going to happen to him?

Responses (2)

Stephen Treloar 21 Jul 2014

Hi, It depends on how strong the acetaminophen component was and I don't actually know the strength of the antihistamine in those tablets either. You may not be aware but acetaminophen poisoning is the leading cause of acute liver failure in the US. As these pills also contain the anti-histamine: diphenhydramine (Benadryl) I have no idea how this affects the equation as toxicity affects other bodily systems and I could find no information on specific treatments.

If we forget the Benadryl issue, a lot depends on how much acetaminophen was absorbed and how long before he presented at the emergency room to see what they can do for him. If it is still partly in his digestive system they'll pump that out and feed him activated charcoal or/and they will treat him with N-acetylcystine which is a precursor for the chemical that cleans up toxic metabolites of acetaminophen. With appropriate treatment prognosis is good; less so if you waited more than 5 days.

Benadryl complicates things.

I won't actually give numbers (potential suicide information) but without treatment he would definitely die really horribly and slowly over a week or so.

However, when he gets out of hospital, because even attention getting suicidal acts indicate serious depression, he will have to see a doctor or specialist to deal with the depression issue.

Good luck and I'll send/think a prayer for you and your brother before bed in an hour or so. Just try not to picture the worst outcome, but the best one and focus on that. :)

Steve

kaismama 21 Jul 2014

We can't predict that. He may have done some liver damage. He will definately need some psych care.

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions